Alert archive / Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 27, 2022, 12:54 PM EDT for Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2022, 12:54 PM EDT (16:54 UTC)
- Expired
- Jul 27, 2022, 4:12 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, VA, Bath County, VA, Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:00 PM EDT | HEAVY RAIN 3.7 | 2 Nw Alvon, WV | A PERSONAL WEATHER STATION RECORDED 3.70 INCHES OF RAIN DURING A 30-HR PERIOD OF ON AND OFF RAINFALL FROM 8 AM ON 7/26 TO 2 PM ON 7/27. RAINFALL RATES WERE IN EXCESS OF 2 INCHES PER HOUR AT TIMES DURING THIS PERIOD. |
| Jul 27, 2:00 PM EDT | HEAVY RAIN 4.11 | 3 Se Falling Spring, WV | A PERSONAL WEATHER STATION RECORDED 4.11 INCHES OF RAINFALL DURING A 30-HOUR PERIOD OF ON-AND-OFF RAIN FROM 8 AM ON THE 26TH TO 2 PM ON THE 27TH. RAINFALL RATES AT TIMES WERE IN EXCESS OF 2 INCHES PER HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
447
WGUS51 KRNK 271654
FFWRNK
VAC005-017-WVC025-272300-
/O.NEW.KRNK.FF.W.0012.220727T1654Z-220727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1254 PM EDT Wed Jul 27 2022
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northwestern Alleghany VA County in west central Virginia...
Southwestern Bath County in west central Virginia...
East Central Greenbrier County in southeastern West Virginia...
* Until 700 PM EDT Wednesday.
* At 1254 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neola... Renick...
Falling Spring... Alvon...
Rorer... Beartown State Park...
Natural Well...
This includes the following streams and drainages...
Brushy Lick, Dunlap Creek, Anthony Creek, Boggs Run, Falling
Spring Creek, Cove Run, Cedar Creek, Back Creek, Big Run, Fleming
Run, Greenbrier River and Coles Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3805 8036 3805 8027 3804 8017 3806 8011
3806 7996 3807 7996 3800 7987 3791 7986
3784 7990 3784 8043 3797 8043
FLASH FLOOD...RADAR INDICATED
$$
BMG2 follow-up statements
426
WGUS71 KRNK 271843
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
243 PM EDT Wed Jul 27 2022
VAC005-017-WVC025-272300-
/O.CON.KRNK.FF.W.0012.000000T0000Z-220727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-Greenbrier WV-
243 PM EDT Wed Jul 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR NORTHWESTERN ALLEGHANY VA, SOUTHWESTERN BATH AND EAST CENTRAL
GREENBRIER COUNTIES...
At 243 PM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Neola... Renick...
Falling Spring... Alvon...
Rorer... Beartown State Park...
Natural Well...
This includes the following streams and drainages...
Brushy Lick, Dunlap Creek, Anthony Creek, Boggs Run, Falling
Spring Creek, Cove Run, Cedar Creek, Back Creek, Big Run, Fleming
Run, Greenbrier River and Coles Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3805 8036 3805 8027 3804 8017 3806 8011
3806 7996 3807 7996 3800 7987 3791 7986
3784 7990 3784 8043 3797 8043
FLASH FLOOD...RADAR INDICATED
$$
BMG174
WGUS71 KRNK 272012
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
412 PM EDT Wed Jul 27 2022
VAC005-017-WVC025-272022-
/O.CAN.KRNK.FF.W.0012.000000T0000Z-220727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-Greenbrier WV-
412 PM EDT Wed Jul 27 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ALLEGHANY VA,
SOUTHWESTERN BATH AND EAST CENTRAL GREENBRIER COUNTIES...
Flood waters have receded. The heavy rain has ended, however light
rain showers will continue through 600 PM. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3805 8036 3805 8027 3804 8017 3806 8011
3806 7996 3807 7996 3800 7987 3791 7986
3784 7990 3784 8043 3797 8043
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:43 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 9:43 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
943 AM EDT Wed Jul 27 2022
.SYNOPSIS...
A weak frontal boundary will remain stalled across the region
through the week until perhaps a new frontal system can push the
original front south during the weekend. In the meantime,
scattered to numerous showers and thunderstorms are expected
each day this week. This will result in an increased concern for
flooding, especially in the western more mountainous terrain.
Temperatures will be mild to warm but humidity levels will
remain high all week. Isolated strong to severe thunderstorms
will also be possible from time-to-time.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM EDT Wednesday...
Increased Threat for Flooding Western Areas Today...
No changes to the forecast with this update. Showers spreading
east across the area with concentrated showers in our mountain
areas of far southwest VA prompting flood concerns. Expect
thunder to begin forming late this morning, early this
afternoon.
From the previous discussion...
Little has changed with the synoptic pattern the past 24 hours
and little is expected to change in the next few days as a
weak frontal boundary remains stalled across the region. The
front appears to be near the I-64 corridor this morning. Zonal
westerly flow aloft continues around the northern periphery of a
strong subtropical ridge anchored across the southern U.S.
Numerous subtle disturbances are embedded within the westerly
flow impinging on the north side of the upper ridge. This
pattern is expected to remain in place through the week.
We start out this morning with a persistent area of showers and
isolated thunderstorms which has been tracking all night and
early this morning along and near the I-64 corridor. Rainfall
rates of 1/2 inch or better per hour with 2-3 inches total since
midnight in the general vicinity of the Interstate 64 corridor
in southeast WV has been the case since midnight. This looks to
continue until daybreak and has already prompted the issuance of
Flash Flood Warnings in the Fayette/Greenbrier County area.
Meanwhile, a new area of showers/thunderstorms is taking shape
at this hour across south central WV back into east central KY.
The models are in relatively good agreement that the I-64
focused precipitation will gradually decrease after sunrise and
the main focus going into the daytime hours will be across
southern WV/southwest VA/northeast TN/eastern KY or roughly
along and west of the I-77 corridor. Rainfall of 2-4 inches in
these areas is likely today. Considering the ongoing activity
and the expected activity in these areas, a Flash Flood Watch
has been posted through midnight tonight. This may need
additional adjustment perhaps further east into southwest VA or
into northwest NC as the day progresses, but it has been focused
on (1) areas that have received the most rainfall in recent
days, (2) areas that are expected to receive the most rainfall
today, and (3) focused closely to the Day 1 WPC ERO. Pops will
range from near 100% west to high chance east during the
daytime, dropping a bit during the nighttime hours.
Again, as in the past several days, thunderstorms will be most
numerous during the afternoon and especially across the VA/NC
Piedmont where insolation and hence instability will be better.
An isolated wet microburst remains the main concern with any
isolated strong to severe thunderstorms which prompted a
continued "marginal" risk from SPC across the entire area. However,
the flood threat is much lower in the eastern areas at this
point.
Temperatures and humidity levels will change little over the
next couple of days. Clouds and precipitation will be abundant
holding afternoon temperatures mostly in the 70s west and 80s
east. Overnight low temperatures will be above normal with
dewpoints hovering near 70 or better.
/Confidence Levels in Forecast Parameters/
- Moderate to High Confidence in Temperatures,
- Moderate to High Confidence in Precipitation Probabilities,
- Moderate to High Confidence in Wind Direction and Speed,
- Moderate Confidence in Thunderstorm Potential.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 340 AM EDT Wednesday...
Continuing Daily Rain Chances...
Not much change in the forecast with this frontal system stalled
over the area bringing continued rain chances as we head toward the
weekend. A frontal system still looks to come by the end of the work
week, pushing itself and the current front south, to the Carolinas.
This placement still puts focus on our NC counties as a focal
point for precipitation for the weekend, so we never lose the flood
risk even with a notable atmospheric feature arriving.
Prior to that front, guidance remains unclear of exact focus points,
but generally greatest concentrations of rainfall remains in the
mountains, with spill-over storms into the Foothills and Piedmont
which will bring their own issues with heavy rainfall for all areas.
Did air on the side of caution and strayed from going with warmer
guidance: ample showers, clouds, etc, should help keep temperatures
down over the coming days. Humidity will still "kickin" though.
Forecast confidence medium.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 340 AM EDT Wednesday...
More Rain Chances This Weekend And Into Next Week...
The stalled front to the south will eventually start to lift north,
so again not much change from previous forecast thoughts. As of now,
Sunday appears to be the day with the greatest focus of
precipitation to our south with more clouds on cooler weather for a
majority of the forecast area.
Going into next week, that front lifts back north meaning a return
of more widespread excessive rainfall risk. Obviously way too
early for any focus points though. Temperatures will start to
gradually moderate over the week with the return of what will then
be a warm front.
Forecast confidence is medium.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
As of 500 AM EDT Wednesday...
High Threat for Showers and Scattered Thunderstorms with
Areas of Fog/Low Clouds Through the TAF Valid Period...
Synopsis: A frontal boundary will remain stalled within the
forecast area through the week. Another frontal system will
drift south into the area by the weekend. Little change in the
weather pattern is expected through the weekend as moisture
remains abundant and a series of weak disturbances aloft combine
with the front to support scattered to numerous showers and
thunderstorms through the week. Multiple periods of sub-VFR
conditions are likely through the weekend, especially west of
the Blue Ridge.
Ceilings...late night/early morning will bring fairly widespread
MVFR-IFR conditions in low clouds/rain/fog. Daytime will see
high end MVFR west to low end VFR east of the Blue Ridge for the
most part. Locally, ceilings will drop to IFR in showers and
thunderstorms. LIFR conditions will be confined to pockets of
heavy rainfall and fog as well as areas of dense fog primarily
in the 08Z-14Z time frame.
Visibilities...late night/early morning expect pockets of MVFR-
IFR in fog and/or light rain. Heavier showers and thunderstorms
may result in relatively brief periods of IFR visibilities.
Overall LIFR visibilities are expected to be very limited this
TAF valid period.
Winds...remaining mostly SW-WSW through the TAF valid period at
speeds of 5-10 mph outside of showers and thunderstorms when
variable and wind gusts in excess of 20kts will be possible.
/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Ceilings,
- Moderate Confidence in Visibilities,
- Moderate to High Confidence in Wind Direction,
- High Confidence in Wind Speed.
.Extended Aviation Discussion...
The front will meander and linger about the region throughout
the week with periods of showers/thunderstorms, mainly favoring
the afternoon/evening hours. The abundant moisture and daily
precipitation will result in areas of dense late night/early
morning fog/low clouds with MVFR or lower conditions.
Another front will approach the area on Saturday and may briefly
push the deepest moisture farther south into the Carolinas.
Confidence in this occurring is low at this point with the more
likely scenario for the front to linger close to the
Virginia/North Carolina border.
Some periods of VFR will occur between late night/early morning
fog and afternoon showers and thunderstorms, especially east of
the Blue Ridge.
&&
.HYDROLOGY...
As of 430 AM EDT Tuesday...
Considering the ongoing activity across southeast WV this
morning and current/imminent Flash Flood Warnings and Advisories
with additional heavy rainfall expected in these areas and
south/southwest into southern WV and southwest VA as the day
progresses, a Flash Flood Watch has been posted through
midnight tonight. Rainfall has already exceeded 200% of FFG
values within a 3hr time frame in parts of southeast WV since
midnight. The Flood Watch may need additional adjustment perhaps
further east into southwest VA or into northwest NC as the day
progresses, but it has been focused on (1) areas that have
received the most rainfall in recent days, (2) areas that are
expected to receive the most rainfall today, and (3) focused
closely to the Day 1 WPC ERO. Pops will range from near 100%
west to high chance east during the daytime, dropping a bit
during the nighttime hours.
Additional Flood Watches through the week into the weekend are
likely, but we did not want to have a continuous Flood Watch in
effect through that entire time frame given the changes from
day-to-day in rainfall amounts and especially location. Flood
Watches will be issued as needed on a day-to-day basis through
the week.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through this evening for VAZ007-009>011-015-019.
NC...None.
WV...Flood Watch through this evening for WVZ042>044-507-508.
&&
SYNOPSIS...RAB
NEAR TERM...RAB/VFJ
SHORT TERM...RR
LONG TERM...RR
AVIATION...RAB
HYDROLOGY...RAB/RRHazardous weather outlook, Jul 27, 4:52 AM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 452 AM EDT Wed Jul 27 2022 VAZ007-009>011-015-019-WVZ042>044-507-508-281200- Tazewell-Smyth-Bland-Giles-Grayson-Alleghany VA-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 452 AM EDT Wed Jul 27 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, a few thunderstorms may produce strong to potentially damaging wind gusts, mainly during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous showers and thunderstorms are expected each day through the weekend. Locally heavy and repeated rainfall in the same areas will result in an increased threat for flooding and flash flooding through the week. A few storms could also become strong to severe with damaging wind gusts being the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible each day this week at times, mainly due to the threat of flooding and/or flash flooding and isolated to scattered strong to severe thunderstorms. Flooding could occur at any time. Severe thunderstorms are most likely during the afternoon into the early evening hours. Rainfall reports from spotters, CoCoRahs observers, and the public are appreciated. Severe weather, flooding, and rainfall reports should be submitted via phone by calling 1-866-215-4324, through our social media platforms, by email at rnk.skywarn@noaa.gov, or online through our "submit a storm report" located at www.weather.gov/rnk. NCZ001>006-018>020-VAZ012>014-016>018-020-022>024-032>035-043>047- 058-059-281200- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 452 AM EDT Wed Jul 27 2022 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected again today, especially during the afternoon and evening. A few storms could become strong to severe with damaging wind gusts being the main hazard. Locally heavy rainfall is likely with the stronger storms which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous showers and thunderstorms are expected each day through the weekend. Locally heavy and repeated rainfall in the same areas will result in an increased threat for flooding and flash flooding through the week. A few storms could also become strong to severe with damaging wind gusts being the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible each day this week at times, mainly due to the threat of flooding and/or flash flooding and isolated to scattered strong to severe thunderstorms. Flooding could occur at any time. Severe thunderstorms are most likely during the afternoon into the early evening hours. Rainfall reports from spotters, CoCoRahs observers, and the public are appreciated. Severe weather, flooding, and rainfall reports should be submitted via phone by calling 1-866-215-4324, through our social media platforms, by email at rnk.skywarn@noaa.gov, or online through our "submit a storm report" located at www.weather.gov/rnk. RAB
In the hours before
Local storm report, Jul 27, 9:16 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 AM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 1 E RAINELLE 37.97N 80.77W
07/27/2022 GREENBRIER WV 911 CALL CENTER
GREENBRIER COUNTY 911 CENTER AND EMERGENCY
PERSONNEL REPORT THAT ROUTE 60 IS FLOODED
FROM THE MEADOW RIVER AND CLOSED AT VARIOUS
POINTS. THE RIVER GAUGE ON SEWELL CREEK WAS
IN FLOOD. A HOLE HAD ALSO DEVELOPED IN ROUTE
60 AT RAINELLE.
&&
RABLocal storm report, Jul 27, 9:17 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 AM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 N RUPERT 37.96N 80.68W
07/27/2022 GREENBRIER WV 911 CALL CENTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
N RUPERT. BIG CLEAR CREEK OUT OF ITS BANKS
AND U.S. ROUTE 60 CLOSED AT THIS LOCATION.
TRACTOR TRAILERS ARE NOT ALLOWED TO ACCESS
ROUTE 60 OFF INTERSTATE 64. EMERGENCY
PERSONNEL REPORTED THAT ONE WATER RESCUE HAD
BEEN CONDUCTED ALONG ROUTE 60 AT BIG CLEAR
CREEK.
&&
RABLocal storm report, Jul 27, 9:22 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 AM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 E MEADOW BLUFF 37.90N 80.63W
07/27/2022 GREENBRIER WV DEPT OF HIGHWAYS
WEST VIRGINIA DEPARTMENT OF TRANSPORTATION
REPORTS THAT U.S. ROUTE 60 WAS CLOSED AT
SEVERAL LOCATIONS DUE TO FLOODING AND FLASH
FLOODING BETWEEN THE FAYETTE COUNTY LINE AND
ITS INTERSECTION WITH INTERSTATE 64 AT SAM
BLACK CHURCH, WV.
&&
RABLocal storm report, Jul 27, 12:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG ALTAVISTA 37.13N 79.29W
07/26/2022 CAMPBELL VA 911 CALL CENTER
TREE DOWN AND BLOCKING THE ROAD ON TODDSBURY
ROAD IN ALTAVISTA VA.
&&
ASLocal storm report, Jul 27, 12:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1235 PM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 1 SSW GLADYS 37.15N 79.09W
07/26/2022 CAMPBELL VA 911 CALL CENTER
TREE DOWN ON LONG ISLAND ROAD NEAR GLADYS
VA.
&&
ASLocal storm report, Jul 27, 12:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1236 PM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 3 SW WREN 37.09N 78.88W
07/26/2022 CAMPBELL VA 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF ROBIN ROAD
AND HAWK ROAD.
&&
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:38 AM EDT | Areal Flood Advisory | RNK | Alleghany | 5 hr |
| Jul 27, 3:17 AM EDT | Flood Watch | RNK | Alleghany, Bath, Bland, Giles, Grayson, Smyth and 2 more | 39 hr |
| Jul 27, 7:45 AM EDT | Areal Flood Advisory | RNK | Bland, Giles, Tazewell | 3 hr |
| Jul 27, 9:08 AM EDT | Areal Flood Warning | RNK | Bland, Giles, Pulaski, Tazewell | 4 hr |
| Jul 27, 9:36 AM EDT | Areal Flood Advisory | RNK | Tazewell | 3 hr |
| Jul 27, 12:36 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath | 86 min |
| Jul 27, 1:11 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath | 119 min |
| Jul 27, 4:01 PM EDT | Flash Flood Warning | RNK | Tazewell | 4 hr |
| Jul 27, 5:15 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 30 min |
| Jul 27, 3:53 AM EDT | Flash Flood Warning | RNK | Greenbrier | 5 hr |
| Jul 27, 8:59 AM EDT | Areal Flood Warning | RNK | Greenbrier | 7 hr |
Nearby
Flash Flood Warnings in Virginia, 2022Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.